Coming off Zoloft

Discussion in 'Fibromyalgia Main Forum' started by ozgran, Jul 17, 2003.

  1. ozgran

    ozgran New Member

    Hi everyone. Am coming off the Zoloft in readiness to see the CFS Specialst on Aug 13th. In reading his book, I have seen no mention of him using Zoloft and I want to be able to start whatever treatment he puts me on straight away without having to wean off this first. Am doing it very very very slowly, but am finding just how much it did help me which is a surprise as I thought all it did was give me weight gain. I have increased pain, less sleep,(despite the ZMA still), have the skin itches and sore throat and flu like symptoms more, Increased brainfog, plus many other things.Have also been noticing I "hit the wall" with fatigue again. Do notice I am not as hungry so that is one positive. Am not feeling desperate or anything and am quite calm about it all. In fact I am glad these things are happening again as it is obviously a truer picture of what problems I have to deal with. I have high hopes for this visit to specialist, so hope he can help me and that I won't be dissapointed. We are flying interstate for a 3 week visit in early October. Last time we were there I fell into bed at 7pm each night. Didn't know what was wrong with me then. They know of my problems and say they will send me off to bed early again this time if need be??? Love Ozgran
  2. kgg

    kgg New Member

    Don't know what physician or book you are talking about but August 13th is still a month away. Have you tried calling the office to see if he recommends coming off the zoloft before the visit? They may not want to answer that question without seeing you first, but seems like a lot to go through if he doesn't see a need. Does that make sense?

    Otherwise, my hat is off to you! I can't get off of serzone right now. Didn't like how I felt when I got down to 100mg. Will probably try again soon.

    Good health with your weaning process. -Karen
  3. ozgran

    ozgran New Member

    Have read the Specialists book and there is no mention of Zoloft in any treatments. I remember he only gives you anti-depressants if you are genuinely depressed and like so many others I don't think I am.Can't tell you exactly what he does give you just now as I have lent the book to my massuer as she is very interested in the whole thing.If he does put me back on an anti-depressant, so be it, but meantime by time I get to him I should be able to begin whatever treatment he wants to put me on. Also starting now I can do it very slowly and I won't feel it so badly. Have been out this morning and felt more alive even tho' a lot of the FM symptoms are worse. Am now just starting to "hit the wall" as I call it and need to have a rest. Thanks for reply. Love Ozgran.

    PS. Should have told you I live in Australia and this Specialist only treats CFS and FM patients because of the way many Drs look at us. It is also his book called "Turning Disability Toward Ability". He has people returning to work/school etc and others living a more "normal" life. Has over 1000 patients on his books. I have heard very good reports and actually heard him on radio and he made sense.
    [This Message was Edited on 07/17/2003]
  4. Applyn59

    Applyn59 New Member

    Just wondering what your dose is and also
    when you take it?? I am on 50 mg and I don't
    think it is doing anything to help me. I would
    like to change to something else and would
    also like to taper down. Thanks, Lynn
  5. ozgran

    ozgran New Member

    Was on 50mgs Zoloft.Taken in the AM. Dr tried me on 100mgs but I developed bad headaches etc. I am now down to a quarter tablet and will stay on that for a couple weeks and then take it every second day, then every third etc, which is what my GP suggested I do. I don't say I feel brilliant, but it is not wearing me down. I can be very determined at times and as I have said before I am very hopeful this fellow can do something for me and that gives me added strength to keep going. My husband is also being very supportive, understanding and helpful so that helps too. Good luck if you try to come off your anti-depressant and take it very slowly. Love Ozgran.
    [This Message was Edited on 07/17/2003]